How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor (MD)
Category: Health
Satisfied Customers: 31322
Experience:  MBBS, MS (General Surgery), Fellowship in Sports Medicine
Type Your Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

I threw up this morning, and it was a strong green color. This

This answer was rated:

I threw up this morning, and it was a strong green color. This has never happened before and I am not sure what to contribute it to. Here are several factors that may have to do with it:
1. very heavy weed smoker (mornng to night) for the last 6 months. I quit 3-4 days ago cold turkey. I know that throwing up in general is a withdrawal symptom, but I have found almost no cases online of throwing up green stuff.
2. Birth control pills: I took 2 last night. I was recently taking birth control when my bf was in town, but don't take it regularly and went off it when he left town a few days ago. Out of the blue, he is returning to town so I thought I'd take 2 bc pills to try and make up for 4ish days of no bc pills by taking 2 the first night.
3. I generally take vitamins and supplements. these include a daily supplement, co-q10, ginko biloba, glucosamine, etc. I also recently started taking 5g melatonin every night to help me fall asleep, as it is very difficult to fall asleep naturally during withdrawal symptoms.
4. Yesterday was an extremely stressful day for me, and it took a lot for me to finally get calm and wind down at night.

Should I visit a doctor or will this pass? Is the green vomit associated with withdrawal or something else or a combination of things? is this serious? please let me know what I should do. THANKYOU in advance!

Hello Claire,

A strong green color vomiting is indicative of bile (gall bladder juice). It is not likely to be serious if you do not have any other symptoms, like significant abdominal pain, tenderness of abdomen, bloating, gas, significant heartburn, and severe constipation. The reason is likely to be combination of taking two birth control pills and withdrawal of weed. The bile usually is secreted in the small intestine but may come in stomach and irritate it. This induces the vomiting and likely to be due to the two causes we discussed above.

If you have any other symptoms, you may consider going to your primary care physician. Otherwise you may wait and watch. Meanwhile you may take Dramamine and PeptoBismol (both are available without prescription).

Please feel free for your follow up questions.

I would be happy to assist you further, if you need any more information.


We have recently implemented a new rating and feedback system. Please be aware that you are rating my courtesy and service as a professional. If you have any questions whatsoever, or there is anything I can clarify for you, please temporarily bypass the rating system by clicking “Continue the Conversation” or "Reply."

Clicking either of the lowest two options reflects poorly on me so please reply to me if there is anything else I can do to help before choosing those options. I appreciate your patience while we work out the kinks. It's important to me that you are 100% satisfied with the service I have provided you. Thank you.

Dr. Arun Phophalia and other Health Specialists are ready to help you